MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 AXILLARY INSERTION INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 AXILLARY INSERTION INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3006
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
The complainant reported that the cardiovascular surgeon (cvs) placed 23f introducer (from axillary kit) into the graft and placed 2 graft locks.Cvs then cut some of the graft length at this time.Cvs then gained lv access and exchanged the j-wire for the 0.18 abiomed wire.Cvs then proceeded to place impella 5.5, but the cvs did not approve the length of the graft.Soft clamps were placed over the graft and the cvs removed the peel away sheath from the graft over the 0.018 wire and then cut the graft down to his liking.The cvs then advanced the peel away sheath back into the axillary graft.Cvs then advanced the impella 5.5 to the hemostatic valve and initially experienced difficulty advancing through the hemostatic valve but did advance through completely.The soft soft clamp was then removed, and bleeding was noted at the peel away sheath / hemostatic valve and appears cracked.It was also noted that the wire was slightly above the middle of the hemostatic valve.Cvs then removed the impella 5.5 from the graft and reapplied the soft clamps.The cvs then opted to remove the 23 french peel away sheath and exchange it for a new one.A new axillary kit was opened, and new peel away sheath was placed.No further bleeding or issues reported.No patient harm has been reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
H6 medical device problem code a01 was inadvertently omitted on the initial manufacturer device report.

Brand Name
AXILLARY INSERTION INTRODUCER
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key25323927
Report Number1220648-2026-08244
Device Sequence Number9986059
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public(01)00885672009755(11)250514(10)S9649282
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3006
Device Lot NumberS9649282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Supplement Date Received by Manufacturer05/15/2026
07/07/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date06/08/2026
07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight113 KG
Patient EthnicityHispanic